MAUDE Adverse Event Report: KARL STORZ SE & CO. KG 24/26FR BIPOLAR CUTTING LOOP; Electrode, Electrosurgical, Active, Urological

KARL STORZ SE & CO. KG 24/26FR BIPOLAR CUTTING LOOP; Electrode, Electrosurgical, Active, Urological
Model Number 26040GP1-S
Medical Device Problem Codes Break (1069); Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/23/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported during a turbt procedure on (b)(6) 2024, the end of the electrode fell into the patient's bladder, the doctor was able to flush the electrode out.The procedure completed with a new sterile single use bipolar cutting loop.No injuries were reported and no surgical delays.
 
Additional Manufacturer Narrative
The device will be forwarded to the manufacturing site for investigation.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted unsolicited.This event is filed under internal complaint id (b)(4).
 
Additional Manufacturer Narrative
The device in question was returned to the manufacturer.This information is reflected in section d9.The evaluation is anticipated, but not yet begun.The investigation will be performed by a designated karl storz employee.This event is filed under internal complaint id (b)(4).
 
Additional Manufacturer Narrative
Per investigation by the manufacturing site: the loop is broken/scorched in the upper area.This happens when the loop wire gets too hot.In combination with excessive force, this can lead to breakage.The heat build-up can also damage the internal components, causing the broken part to detach from the linkage.The instructions for use recommend checking the cutting loop for damage before each use.It must be assumed that the user is at fault.This event is filed under internal complaint id (b)(4).

Brand Name
24/26FR BIPOLAR CUTTING LOOP
Common Device Name
Electrode, Electrosurgical, Active, Urological
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, deu 78532 ,
GM  78532,
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, deu 78532 ,
GM   78532,
Manufacturer Contact
anja fair
2151 e. grand avenue
el segundo, CA 90245
4242188247
MDR Report Key19985902
Report Number9610617-2024-00247
Device Sequence Number7163858
Product Code FAS
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K221893
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26040GP1-S
Device Catalogue Number26040GP1-S
Device Lot Number37HC5975
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/23/2024
Supplement Date Received by Manufacturer09/23/2024
11/18/2024
09/04/2026
Initial Report FDA Received Date08/14/2024
Supplement Report FDA Received Date10/23/2024
12/04/2024
10/01/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age78 YR
Patient SexMale
Patient Weight182 LB